MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNITS
Model Number 8606000
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ufr was the only information for this case; the hospital did not involve the local dräger s&s organization into any follow-up measures.The contact person named in the ufr could not provide further information.Dräger derives the following: the supervisor function of the software responds to various conditions with a shut-down of automatic ventilation to protect the patient from potentially hazardous output, and not all of these conditions are related to component malfunctions.For example, a fast transient rise in air pressure may lead to abortion of automatic ventilation.Such situation can occur when pressure is being applied to the patient's chest in a moment when the piston ventilator attempts to apply a breathing hub.It was reported that automatic ventilation stopped after a repositioning of the patient - it cannot be fully excluded that a malfunction has suddenly occurred in this moment but it is considered rather unlikely; a causal connection to the repositioning would be more plausible.Drawing a reliable conclusion is not possible for dräger without having the possibility to examine the device.Although the exact nature of the triggering condition remains unknown, a safety shutdown of automatic ventilation was most likely an adequate device response in this situation; the user was alerted to this condition by means of a corresponding alarm.The device design allows patient support in manual ventilation via the built-in breathing bag then.Finally, it is impossible to draw a reliable conclusion in regard to the root cause just from the written description.It is thus recommended to have the device checked by trained service personnel.
 
Event or Problem Description
Dräger received an ufr in which it was stated that the anesthesia workstation passed the pre-use check without deviation and that the initial part of the surgery went uneventful but that automatic ventilation did not work anymore after repositioning the patient.Patient support was reportedly bridged with an ambu bag until a replacement device was made available.It was explicitly stated that the event did not lead to consequences for the patient.

Brand Name
FABIUS TIRO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
4518822868
MDR Report Key22961154
Report Number9611500-2025-00497
Device Sequence Number13140469
Product Code BSZ
UDI-Device Identifier04048675041474
UDI-Public(01)04048675041474(11)171204(17)180330(93)8606000-85
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown